MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22321
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The flaps in the stent were not open enough and it was difficult to use of rpn: gpso-10-10¿ geenen pancreatic stent from lot # cf1536312.The event occurred on 02-oct-2018, the stent was placed in the pancreatic duct as it was intended and the patient did not required additional procedures or suffer any adverse effects.This event occurred during use.This file is related to the migration of the stent during placement.An additional file relates to the flat flaps complaint.The device will not be returned, no photos will be sent of the device.The device was used in the procedure.The investigation will take place with limited information.1 x gpso-10-10 of lot number cf1536312 was not returned to cirl for an evaluation therefore a documentation based investigation was completed.The complaint is confirmed based on customer testimony.3.Root cause (possible): a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting as the device was not returned.4.Documents review: a review of the manufacturing records for the gpso-10-10 device of lot # cf1536312 involved in this complaint did not reveal any discrepancies that could have contributed to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # cf1536312; upon review of complaints this failure mode has not occurred previously with this lot # cf1536312.Prior to distribution all gpso-10-10¿ geenen pancreatic stent devices are subject to visual inspection to ensure device integrity.These inspection checks are outlined in internal procedures in place at cirl the instructions for use, ifu (ifu0055-3) which accompanies this device instructs the end user ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ additional in the instructions for use, ifu (ifu0055-3) instructs the end user in step 1.¿gently ensure full extension of all flaps¿ and step 6.¿ after confirming stent position, gently remove wire guide, then the guiding catheter from endoscope while maintaining position of stent with pushing catheter.¿ there is no evidence to suggest the user did not follow the instructions for use for this device.The stent was repositioned and the flaps opened against papilla and stent was left in the pancreatic duct.Summary: 1.Customer complaint is confirmed based on the customer¿s testimony.2.The patient didn¿t experience any adverse effects as result of the device failure.3.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Additional information received on the 11-oct-18 confirming that the stent migrated.This file is being reported based on the fda mdr malfunction "stent migration" as per problem statement: (b)(6) from the hospital emailed about problems with 2 pancreatic stents.Rep will confirm the correct rpn and lot after visiting the hospital tomorrow.The flaps in the stent were not open enough and it was difficult to use them.They had this issue with 2 patients, but they were able to use the stents.Not available for return."as per complaint form": the stent was left in the pancreatic duct as it was intended.Endoscopic pancreatic stenting procedure.Stent's flaps were so flat that the stent migrated in, and it had to be manipulated several times.Finally flap opened against papilla and stent was left in the pancreatic duct.

Brand Name
GEENEN PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8050942
Report Number3001845648-2018-00524
Device Sequence Number19284299
Product Code FGE
UDI-Device Identifier00827002223219
UDI-Public(01)00827002223219(17)210903(10)CF1536312
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2021
Device Model NumberG22321
Device Catalogue NumberGPSO-10-10
Device Lot NumberCF1536312
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/08/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2018
Initial Report FDA Received Date11/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1